Aa
A
A
A
Close
Gynecology / Women's Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Depo-Provera

I was suppose to start my period Saturday however I went in on friday and got the Depo shot.  This was the first shot I have ever received.  I have yet to start my period.  I have always ahd my period before this like clock work so I'm a little confused.  I didn't think to ask the nurse if it would have any effect on my periods. Should I be concerned or alarmed because of this?
2 Responses
603463 tn?1220630455
MEDICAL PROFESSIONAL
Hi!
Depo very commonly causes irregular periods.  If you were my patient, I would do a pregnancy test right away to be sure that is not the reason for the missed period.
If the test is negative, I would chalk it up to the Depo shot and wait and see what happens during the next few months.
Hope this helps!
Dr B
Avatar universal
I was a little worried the last couple of days about being pregnant so I took a Home Pregnancy Test and it was negative.  Being on Depo birth control would not effect a home pregnancy test would it?  I made an appointment for Friday. Thank you so much for your answer
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.